Trace formulae and singular values of resolvent power differences of self-adjoint elliptic operators

Behrndt, Jussi and Langer, Matthias and Lotoreichik, Vladimir (2013) Trace formulae and singular values of resolvent power differences of self-adjoint elliptic operators. Journal of the London Mathematical Society, 88 (2). pp. 319-337. ISSN 0024-6107

[img]
Preview
PDF
trace_lms.pdf
Preprint

Download (258kB)| Preview

    Abstract

    In this note self-adjoint realizations of second order elliptic differential expressions with non-local Robin boundary conditions on a domain Ω⊂Rn with smooth compact boundary are studied.  A Schatten--von Neumann type estimate for the singular values of the difference of the mth powers of the resolvents of two Robin realizations is obtained, and for m>n/2-1 it is shown that the resolvent power difference is a trace class operator. The estimates are slightly stronger than the classical singular value estimates by M.Sh. Birman where one of the Robin realizations is replaced by the Dirichlet operator.  In both cases trace formulae are proved, in which the trace of the resolvent power differences in L2(Ω) is written in terms of the trace of derivatives of Neumann-to-Dirichlet and Robin-to-Neumann maps on the boundary space L2(∂Ω).